Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffered celebral infarction. History of congestive heart failure. Has violent and compulsive behavior. Opinion?

Hi! My father is 71 yes old congestive heart failure patient. 20 days back he had a cerebral infarction. After that his agitation and aggressive behaviour has increased. He was always a short tempered person abusive also sometimes. But in the past 15 days he has become violent to. He dozen sleep at all at night and his behaviour is compulsive too. Like every half an hour he goes to the toilet. We consulted a neurologist who prescribed quitipine 25 mg. But since after 3 days also his aggression increased our family doc changed to oleanz 10 mg. But I don't see any difference at all. Sleeping pills also don't work on him. Please help whether which mess is better or I should take a third opinion?
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response

Based on the details your father has developed post stroke behaviour abnormality ,which is not responding to anti psychotics, other cause of abnormal behaviour can be due to seizure phenomenon (a type of fit with behaviour abnormality), which only can respond to anti epileptic drugs

Hence consult neurologist for clinical examination and EEG is needed to confirm and anti epileptic drugs to be started.

Blood sugar and electrolytes also to be checked

Hope this will help you
Answered: Wed, 5 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor